Hot answers tagged

5

First of all: This is not an answer related to your described medical condition. Therefore, I will not draw any conclusions regarding your condition. But, taking calcium carbonate containing antacids is very unlikley a cause for otoconia ("ear crystals") to form and/or grow. Actually, the formation of otoconia requires more than just a calcium carbonate ...


4

Octonium\Otoliths (also known as ear crystals\rocks) are a natural part of the vestibular system. BPPV is caused by these otoliths coming loose, and so isn't directly related to calcium carbonate intake. BPPV can result from a head injury or simply occur among those who are older. A specific cause is often not found. The underlying mechanism involves a ...


3

Calcium carbonate from antacids does not appear as calcium carbonate in the ear (or brain). When you take antacids, the gastric acid converts calcium carbonate to calcium chloride. These effect is based on the chemical reaction CaCO3 + 2HCl → CaCl2 + H2O + CO2, in which hydrochloric acid and calcium carbonate, the base component, form water, carbon ...


3

You should see a GI doctor. There are two ways to treat gastric ulcers. With antacids (like calcium carbonate "Tums") that bind with the acid and neutralize it, and medications that block acid production like PPIs and H2 blockers. Neither cause excessive acid secretion. The notion that an antacid causes excessive secretion is not recorded anywhere. https://...


Only top voted, non community-wiki answers of a minimum length are eligible